Back to Ask the Diabetes Team Ask the Diabetes Team

From San Angelo, Texas, USA:

My 7 year old son was diagnosed with Type 1 diabetes 6 months ago. He has been having blood glucose readings running in the 300's for about 2 months and the more insulin I give him the higher it seems to go. Can too much insulin cause the high blood glucose readings? He weighs 78 lbs and is taking 29 units of NPH per day and 9 units of Humalog per day.


You are appropriately concerned about your son's blood sugar readings. Too much insulin is not likely responsible for your son's high blood sugars. It is more likely that your son is not receiving enough insulin. I would suggest you review your blood sugars and insulin dosing with your diabetes team and seek their advice about changing your son's insulin dosing.


Original posting 30 Apr 2000
Posted to Hyperglycemia and DKA and Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.